Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 4:14 PM CDT for Butler County, Kansas. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 26, 2016, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 46 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:14 PM CDT | HAIL 0.25 | Douglass, KS | HAIL WAS JUST BEGINNING TO FALL. |
| Apr 26, 4:19 PM CDT | HAIL 0.88 | 1 Nw Benton, KS | |
| Apr 26, 4:37 PM CDT | HAIL 1 | Elbing, KS | RELAYED FROM TRAINED SPOTTER. |
| Apr 26, 4:38 PM CDT | HAIL 1 | 9 W Latham, KS | |
| Apr 26, 4:41 PM CDT | HAIL 0.5 | Potwin, KS | |
| Apr 26, 4:51 PM CDT | HAIL 0.88 | Leon, KS | |
| Apr 26, 5:01 PM CDT | HAIL 0.88 | 1 S Burns, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 22.6
The text
As transmitted.
339
WUUS53 KICT 262114
SVRICT
KSC015-262215-
/O.NEW.KICT.SV.W.0032.160426T2114Z-160426T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUGLASS...
MOVING NORTH AT 30 MPH. ANOTHER STORM WAS LOCATED NEAR BENTON
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2113Z 199DEG 28KT 3757 9702
HAIL...1.25IN
WIND...60MPH
$$
JAKUB4 follow-up statements
830
WWUS53 KICT 262126
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT TUE APR 26 2016
KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
426 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...
AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA...
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2126Z 196DEG 38KT 3783 9702
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM590
WWUS53 KICT 262140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT TUE APR 26 2016
KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
440 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...
AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POTWIN...OR 9
MILES EAST OF WHITEWATER...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...BENTON...
WHITEWATER...LEON...POTWIN...ELBING...BURNS...LATHAM...ROSALIA...CASSODAY...
SANTA FE LAKE...EL DORADO AIRPORT...EL DORADO LAKE AND AUGUSTA
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3748 9715 3809 9715 3809 9658 3748 9663
TIME...MOT...LOC 2140Z 199DEG 28KT 3794 9697
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM694
WWUS53 KICT 262148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT TUE APR 26 2016
KSC015-262215-
/O.CON.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
448 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BUTLER COUNTY...
AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTWIN...OR 11
MILES EAST OF WHITEWATER...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA...TOWANDA...LEON...POTWIN...ROSALIA...CASSODAY...EL
DORADO AIRPORT AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3759 9701 3808 9713 3809 9658 3755 9663
TIME...MOT...LOC 2148Z 199DEG 28KT 3800 9694
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM584
WWUS53 KICT 262210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT TUE APR 26 2016
KSC015-262220-
/O.EXP.KICT.SV.W.0032.000000T0000Z-160426T2215Z/
BUTLER KS-
510 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY WILL EXPIRE AT
515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3759 9701 3808 9713 3809 9658 3755 9663
TIME...MOT...LOC 2208Z 199DEG 28KT 3800 9694
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:01 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 26, 4:01 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT TUE APR 26 2016 .SYNOPSIS... ISSUED AT 400 PM CDT TUE APR 26 2016 A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 & KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 400 PM CDT TUE APR 26 2016 TONIGHT: NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN & KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT & BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A DAMAGING WINDS. WED: WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/ NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL & SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING SFC LOW INTO CENTRAL KS. WED NIGHT-THU: THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW ACROSS THE GREAT PLAINS EARLY THU MORNING. THU NIGHT-FRI NIGHT: RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE A FEW SVR THUNDERSTORMS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 26 2016 UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1241 PM CDT TUE APR 26 2016 EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN 19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135 CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST- CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ADK && .FIRE WEATHER... ISSUED AT 400 PM CDT TUE APR 26 2016 THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE DANGER IN CHECK THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 74 48 71 / 90 20 0 0 HUTCHINSON 54 69 44 69 / 80 30 0 0 NEWTON 57 73 46 69 / 90 30 0 0 ELDORADO 59 76 48 71 / 90 20 0 0 WINFIELD-KWLD 58 76 48 73 / 90 20 0 0 RUSSELL 50 66 41 66 / 70 40 0 0 GREAT BEND 50 67 41 67 / 60 40 0 0 SALINA 55 69 45 67 / 90 40 10 0 MCPHERSON 55 69 44 69 / 90 30 0 0 COFFEYVILLE 63 78 52 76 / 90 20 0 0 CHANUTE 62 76 50 73 / 90 20 0 0 IOLA 62 76 50 73 / 100 20 0 0 PARSONS-KPPF 63 77 51 73 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...ADK FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 12:50 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1250 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1250 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED TO DEVELOP ANYTIME AFTER 1 PM AND CONTINUE INTO TONIGHT...GENERALLY ALONG AND EAST OF HIGHWAY 14. THE HIGHEST THREAT WILL LIKELY OCCUR GENERALLY ALONG AND WEST OF THE FLINT HILLS. SEVERE THUNDERSTORMS WITH EMBEDDED SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE DESTRUCTIVE HAIL GREATER THAN 3 INCHES IN DIAMETER ALONG WITH DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE...SOME OF WHICH MAY BE STRONG. STORMS WILL PERSIST WELL PAST SUNSET...SUPPORTING THE POTENTIAL FOR A FEW NIGHTTIME TORNADOES. HEAVY RAIN WILL ALSO BE A THREAT TOWARDS THE EVENING AND OVERNIGHT HOURS WHICH MAY LEAD TO FLOODING CONCERNS...ESPECIALLY IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS INCLUDING THE POTENTIAL FOR HEAVY RAIN IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Apr 26, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL WEST WICHITA 37.69N 97.46W
04/26/2016 E0.88 INCH SEDGWICK KS PUBLIC
REPORTED IN NORTHWEST WICHITA.
&&
ADKLocal storm report, Apr 26, 4:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 NNW WEST WICHITA 37.72N 97.48W
04/26/2016 M0.75 INCH SEDGWICK KS TRAINED SPOTTER
REPORTED BY OFF DUTY NWS EMPLOYEE NEAR 119TH AND 21ST.
&&
ADKLocal storm report, Apr 26, 4:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WEST WICHITA 37.69N 97.46W
04/26/2016 M1.25 INCH SEDGWICK KS TRAINED SPOTTER
QUARTER TO HALF DOLLARS NEAR 135TH AND KELLOGG.
&&
ADKLocal storm report, Apr 26, 4:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 4 WSW MAYFIELD 37.24N 97.61W
04/26/2016 SUMNER KS TRAINED SPOTTER
BRIEF ROPE TORNADO REPORTED
&&
JMRLocal storm report, Apr 26, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 3 NNW WEST WICHITA 37.72N 97.48W
04/26/2016 M1.75 INCH SEDGWICK KS TRAINED SPOTTER
MEASURED BY OFF DUTY NWS EMPLOYEE NEAR 21ST AND 119TH.
&&
ADKLocal storm report, Apr 26, 4:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL WEST WICHITA 37.69N 97.46W
04/26/2016 M1.75 INCH SEDGWICK KS PUBLIC
REPORT VIA PICTURE ON FACEBOOK.
&&
JMRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:11 PM CDT | Special Weather Statement | ICT | Butler | 49 min |
| Apr 26, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 64 min |
| Apr 26, 3:13 PM CDT | Tornado Warning | ICT | Sumner | 47 min |
| Apr 26, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 54 min |
| Apr 26, 3:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 30 min |
| Apr 26, 3:54 PM CDT | Tornado Warning | ICT | Sumner | 51 min |
| Apr 26, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 32 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 44 min |
| Apr 26, 4:38 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 67 min |
| Apr 26, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Apr 26, 4:58 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 32 min |
| Apr 26, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 38 min |
| Apr 26, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 26, 5:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 36 min |
| Apr 26, 5:41 PM CDT | Special Weather Statement | ICT | Chase | 64 min |
| Apr 26, 5:44 PM CDT | Special Weather Statement | ICT | Harper | 46 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 53 min |
| Apr 26, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 33 min |
| Apr 26, 6:05 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 16 hr |
| Apr 26, 6:16 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 26, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 49 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.